Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 58, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 12, 2002, 6:13 PM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2002, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 12, 2002, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WUUS54 KLIX 122313 SVRNEW LAC095-122345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 612 PM CDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE * UNTIL 645 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES NORTH OF RESERVE...MOVING SOUTH AT 5 MPH. DIME SIZED HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:50 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 12, 3:50 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 PM CDT FRI JUL 12 2002 SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP FROM NEW ORLEANS SOUTHWARD TO THE COAST IN RESPONSE TO INTENSE SURFACE HEATING. A WEAK UPPER LEVEL TROUGH WILL APPROACH LA ON SATURDAY AND SUNDAY THIS SHOULD STEER THE GULF LOW EAST NORTH EAST TONIGHT AND SATURDAY. FOR THE REMAINDER OF THE WEEK THE UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE ATLANTIC. SO OUR LOW LEVEL FLOW SHOULD BECOME MORE WEST TO SOUTHWEST. THE EXTENDED OUTLOOK CALLS FOR CONTINUED HOT TEMPERATURES WITH WIDELY SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NEAR THE COAST. MCB BB 073/093 073/092 073 242 BTR BB 073/093 073/092 073 242 MSY BB 078/093 077/092 077 242 GPT BB 075/093 075/092 075 242 .NEW...NONE LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 12, 12:53 PM CDT, 5 hours 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1253 PM CDT FRI JUL 12 2002 .SYNOPSIS...WEAK LOW PRESSURE OFF THE MISSISSIPPI COAST WILL DRIFT NORTHEAST TODAY. A MOIST...HOT AND UNSTABLE AIR HAS SPREAD ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY NEAR THE COAST DURING THE AFTERNOON AND EARLY EVENING HOURS. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND WIND GUSTS OF 30 MPH ARE EXPECTED MAINLY NEAR THE COAST DURING THE AFTERNOON AND EARLY EVENING HOURS. .HEAT... INDICES WILL APPROACH 105 TO 110 DEGREES THIS AFTERNOON. .ACTIONS... PEOPLE ARE URGED TO TAKE PRECAUTIONS FOR HEAT TODAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 12, 6:45 AM CDT | Special Marine Warning | LIX | 95 min | |
| Jul 12, 6:45 AM CDT | Special Marine Warning | LIX | 95 min | |
| Jul 12, 5:55 PM CDT | Special Marine Warning | LIX | 80 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.